CSN Login
Members Online: 17

bone pain, severe on taxol, help

lmmo's picture
lmmo
Posts: 56
Joined: Jul 2009

My bone pain woke me at 12:30 Fri night and has been excrutiating (sp). I have tried tylenol, claratin, motrin,red wine, percocet and vicadin...nothing works, can not sleep. Any other helpful ideas?
Lisa

Tux's picture
Tux
Posts: 541
Joined: Aug 2009

So sorry that you are having to go through this. Sounds like you are doing everything you can to help yourself to feel better. I would say to call your doctor in the morning.

I do have a friend who experienced severe pain related to cancer and went to a pain management
specialist. However, the last I knew, her pain had not let up.

Hugs & prayers sent your way...

Lakegirl
Posts: 15
Joined: Jul 2009

I too am on taxol. I had my second treatment last Thursday with two more to go. After the first treatment I experienced terrible pain. I called the drs office and they prescribed a pain killer and steroid. On this treatment I have also been given the same. I do believe they have helped some.

The bone pain is terrible. I am just counting down the treatments until it is all over.

meena1's picture
meena1
Posts: 1005
Joined: Oct 2008

I was on Taxol for 12 weeks, I was given percocets which worked for me. My pain was not as bad as yours was, though. But I know with percocets, you need to take them every 4 hrs to keep the right amount of medication in your body, so you might want to try that. Wow, and make sure you are not mixing any other drugs with them, expecially alcohol. I hope you find some relief tonight. Take care

mlmjt1
Posts: 540
Joined: Jul 2009

If the claritin doesnt work, see if your doc will order allegra. That helped for me..and try to keep as active as you can. Light exercise really does help

Hang in there

Linda T

lmmo's picture
lmmo
Posts: 56
Joined: Jul 2009

No, no, not mixing, just tried everything over a day and a half. It feels like something is chiseling away at the bones in my hips, legs and feet.
Thank you for suggestions;-)
Lisa

e_hope's picture
e_hope
Posts: 371
Joined: Sep 2009

I would have the same problem with the taxotere nulasta combination... it would have me in tears some days... I would take the 2 vicoprofin (it's hydrocodone with motrin together verses regular vic that is hydrocodone and tylenol) and 2 motrin.. so I was getting a total dose of 800mg of motrin along with the hydrocodone.. and lay in bed with heating pads on my back and legs till it eased up... also My oncologist would have me taking the vicoprofin every 6 hours starting 2 days after I got chemo.. my pain would start on day 3.. I would use the above method if I got break through pain.. good luck... talk with you oncologist... Pain is a terrible thing to deal with and there is meds out there that can help.,...

organicgoddess
Posts: 2
Joined: Nov 2009

I highly recommend earthclinic.com, I love them!

You will get better, ari

xskeetshooter
Posts: 169
Joined: Aug 2009

i will be doing my first teatment of taxol wed. i see someone said they use percocets. i used them after my operation. i took a reaction, because i am alergic to codien. plus they are highly addicting. we dont need a addiction be worse then the treatments. good luck hun

e_hope's picture
e_hope
Posts: 371
Joined: Sep 2009

skeets... you only get a addicted to pain killers when you miss use them... when you have true pain... people don't get addicted to the meds.. they are there to help.. if you need them (and you aren't allergic to them) you have to use them.... addiction will happen when you taking them just to feel better and you don't have pain

tasha_111's picture
tasha_111
Posts: 2041
Joined: Oct 2008

It does get better after the first treatment, Mine was so severe my doc gave my Oxy's After the second treatment it was manageable without pain killers and only lasted 2 days... the third treatment was barely noticeable. I hope this helps...Oh Yes and Skeets, I only took them when I had to.

Hugs to you all Jxxxxxxxxxxxxxxxx

VickiSam's picture
VickiSam
Posts: 8220
Joined: Aug 2009

taxtere and Neulasta .. OMG .. can not explain or described the agony and pain ... Nothing helped me ... I now have a prescription for vicidon (sp) ?

Thanks for your honesty, and I thought I was losing my mind ...

VickiSam

always's picture
always
Posts: 257
Joined: Oct 2009

Two and half days of unbearable bone pain. Finally the curtain is lifting. Hang in there. The advise I was given that finally seemed to help was 800 mg of Ibuprofren and 20mg of claritan. I had not taken them together and I was not taking enough ibuprofren. Check with the dr. But this did seem to help me turn the page. And I was afraid I was being a wimp or taking on side effects...but the pain is real and fortunately it ends. Hope you feel better all of you. Bone pain no fun at all.
Becky

e_hope's picture
e_hope
Posts: 371
Joined: Sep 2009

VickiSam... no it was down right horrible... and my oncologist and the nurse believe it was a combination of the two drugs... it would be pain right to the bone never felt anything like it in my life...
good luck.. I haven't had any pain since I have been done with chemo.. and talk to you oncologist if you can't get a hold of the pain..

NO one should have to deal with pain.. Your not losing your mind...

did your doctor give your the regular vicodin? (hydrocodone and actemon)

If that doesn't work ask about the vicoprofin (hydrocodone and ibuprofin) the anti-inflamatory might help more with the bone pain... (lol sorry my spelling is terrible)

best of luck

lmmo's picture
lmmo
Posts: 56
Joined: Jul 2009

I too felt like I was losing my mind and never ever felt this pain before. Although I am glad I did not have nausea, vomiting and dizziness, I was so shocked at how excruciating the bone pain was.
Thanks for the suggestions, I see the onco tomorrow...will talk with him.
(((((HUGS))))),
Lisa

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network